Hail, Kearney
- When
- July 4, 1:25 AM CST
- Where
- Kearney County, Wilcox
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 40.370, -99.230
Thunderstorms provided an early fireworks show the morning of the 4th. These storms did produce some small hail near Wilcox and a wind gust over 60 mph in the Hastings area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
Thunderstorms provided an early fireworks show the morning of the 4th. These storms did produce some small hail near Wilcox and a wind gust over 60 mph in the Hastings area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Jul 3, 11:28 PM CST, 1 hour 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1228 AM CDT WED JUL 4 2007 .AVIATION...MAIN ISSUE FOR THE 06Z TAF IS THUNDERSTORM CHANCES OVER THE NEXT FEW HOURS. LATEST KUEX WSR-88D IMAGERY SHOWS SHOWERS AND A FEW THUNDERSTORMS DEVELOPING ALONG A SOUTHWARD MOVING FRONTAL BOUNDARY. BIG QUESTION IS WHETHER OR NOT TO KEEP THUNDERSTORMS IN THE TAF EARLY THIS MORNING. DUE TO ONGOING STORMS AND THEIR PROXIMITY TO THE TAF SITE...DECIDED TO KEEP A SMALL TEMPO GROUP FOR A COUPLE OF HOURS EARLY THIS MORNING...BUT DECIDED TO GO WITH SHOWERS INSTEAD OF THUNDERSTORMS. ONCE THIS CHANCE OF SHOWERS/THUNDERSTORMS PASSES...AND THE FRONT SINKS SOUTH OF THE TAF SITE...THINK IT WILL BE DRY AND VFR. && PREV DISCUSSION... /ISSUED 204 PM CDT TUE JUL 3 2007/ SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT. FOCUS IS ON THUNDERSTORM CHANCES TONIGHT INTO WEDNESDAY. WATER VAPOR IMAGERY INDICATED A SHORTWAVE TROUGH TRANSLATING THROUGH EASTERN WYOMING THIS MORNING...WHICH IS PROGGED TO TRACK EAST THROUGH NEBRASKA AND SOUTHERN SOUTH DAKOTA THIS AFTERNOON AND TONIGHT. THE ASSOCIATED COLD FRONTAL BOUNDARY WAS LOCATED IN WEST CENTRAL NEBRASKA EARLY THIS MORNING...WITH PRESSURE RISES OF 1 TO 3 MB BEHIND THE FRONT. THE FRONT WILL CONTINUE ITS SOUTHEAST PROGRESSION THIS AFTERNOON AND EVENING. THERE ARE DECENT CHANCES FOR THUNDERSTORMS ALONG THE FRONTAL BOUNDARY TONIGHT...WITH SEVERE STORMS POSSIBLE. CAPES ARE PROGGED IN THE 2000-3000 J/KG RANGE DEPENDING ON THE LAYER...WITH WEAKENING CIN...WHILE SHEAR PARAMETERS INDICATE 20-30KTS INITIALLY WHICH THEN DECREASE OVERNIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS FROM THE STORMS...WITH LOCALLY HEAVY RAINFALL A SECONDARY CONCERN A PRECIPITABLE WATER VALUES AVERAGE AROUND AN INCH AND STORM MOTION IS JUST AROUND 10KTS. THE FRONTAL BOUNDARY IS SLOW TO CLEAR OUR CWA...AND THUNDERSTORM CHANCES CONTINUE ACROSS OUR SOUTHERN COUNTIES INTO WEDNESDAY. THE AIRMASS BEHIND THE FRONT IS NOT SIGNIFICANTLY COOLER AND TEMPERATURES ON WEDNESDAY WILL STILL BE ON THE WARM AND SEASONAL SIDE IN THE SOMEWHAT DRIER AIRMASS. HIGH PRESSURE BUILDS IN BEHIND THE FRONT WEDNESDAY NIGHT WHICH WILL RESULT IN MAINLY CLEAR SKIES AND LIGHT WINDS. LONG TERM...12Z THURSDAY THRU TUESDAY. DRY AND WARM CONDITIONS THROUGHOUT MUCH IF NOT ALL OF THE EXTENDED FORECAST DUE TO STRENGTHENING UPPER LEVEL RIDGE BEING CONSISTENTLY ADVERTISED. THIS HAS BEEN CONSISTENTLY ADVERTISED...ESPECIALLY ON THE ECMWF. SOME INDICATIONS THERE COULD BE ENOUGH OF A WEAKNESS ON THE NORTHEAST SIDE OF THE RIDGE BY MONDAY NIGHT TO ALLOW SOME STORMS TO POP UP...ESPECIALLY TO THE EAST WHERE MOISTURE IS BETTER...BUT ONLY INCLUDING A SLIGHT CHANCE AT THIS TIME. GENERALLY LOWERED SKY COVER THROUGH THE WEEKEND AND INCREASED TEMPERATURES...INCLUDING RAISING LOW TEMPERATURES ON SUNDAY MORNING WITH MUGGY CONDITIONS EXPECTED. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1049 PM CDT TUE JUL 3 2007 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 041200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1049 PM CDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT. SEVERE WEATHER IS NOT EXPECTED...BUT SMALL HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS REMAIN POSSIBLE WEDNESDAY...BUT SEVERE WEATHER IS NOT ANTICIPATED. ADDITIONAL CHANCES FOR THUNDERSTORMS EXIST MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1252 AM CDT WED JUL 4 2007 NEZ083-040630- HARLAN- 1252 AM CDT WED JUL 4 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARLAN COUNTY... AT 1250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF OXFORD...OR 15 MILES SOUTHWEST OF HOLDREGE...AND MOVING SOUTHEAST AT 15 MPH. * THE THUNDERSTORM WILL BE NEAR... RAGAN BY 110 AM CDT ORLEANS BY 120 AM CDT HUNTLEY BY 125 AM CDT ALMA BY 130 AM CDT DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 100 AM CDT WED JUL 4 2007 NEZ082-040645- FURNAS- 100 AM CDT WED JUL 4 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR FURNAS COUNTY... AT 1258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF WILSONVILLE...OR 17 MILES NORTHWEST OF NORTON...AND MOVING EAST AT 25 MPH. * THE THUNDERSTORM WILL BE NEAR... HENDLEY BY 115 AM CDT BEAVER CITY BY 130 AM CDT HOLLINGER BY 145 AM CDT DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 102 AM CDT WED JUL 4 2007 NEZ060-072-040630- DAWSON-GOSPER- 102 AM CDT WED JUL 4 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR DAWSON AND GOSPER COUNTIES... AT 1258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JOHNSON LAKE...OR 8 MILES SOUTHWEST OF LEXINGTON...AND MOVING SOUTHEAST AT 10 MPH. * THE THUNDERSTORM WILL BE NEAR... ELWOOD BY 125 AM CDT SMITHFIELD BY 130 AM CDT PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 108 AM CDT WED JUL 4 2007 NEZ073-040700- PHELPS- 108 AM CDT WED JUL 4 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR PHELPS COUNTY... AT 107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BERTRAND...OR 14 MILES NORTHWEST OF HOLDREGE...AND MOVING SOUTHEAST AT 10 MPH. * THE THUNDERSTORM WILL BE NEAR... LOOMIS BY 150 AM CDT PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 123 AM CDT WED JUL 4 2007 NEZ060-072-073-083-040715- DAWSON-GOSPER-HARLAN-PHELPS- 123 AM CDT WED JUL 4 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR DAWSON...GOSPER...HARLAN AND PHELPS COUNTIES... AT 120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JOHNSON LAKE TO BERTRAND TO OXFORD TO STAMFORD...AND MOVING EAST AT 15 MPH. * THUNDERSTORMS WILL BE NEAR... LEXINGTON BY 140 AM CDT LOOMIS BY 145 AM CDT ORLEANS BY 150 AM CDT ATLANTA BY 155 AM CDT OVERTON BY 210 AM CDT PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 217 AM CDT WED JUL 4 2007 NEZ073-074-084-040800- FRANKLIN-KEARNEY-PHELPS- 217 AM CDT WED JUL 4 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR FRANKLIN...KEARNEY AND PHELPS COUNTIES... AT 215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WILCOX...OR 11 MILES EAST OF HOLDREGE...AND MOVING SOUTHEAST AT 10 MPH. * THE THUNDERSTORM WILL BE NEAR... HILDRETH BY 255 AM CDT UPLAND BY 300 AM CDT PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The Grand Island radar (KUEX), 67 km away, was scanning. The volume nearest the first event began at 07:24 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51129, 51130.